WOODWARD’S PARACETAMOL (syrup)

Main information

  • Trade name:
  • WOODWARD’S PARACETAMOL (syrup)
  • Available from:
  • Aspen-p
  • Medicine domain:
  • Humans
  • Medicine type:
  • Allopathic drug

Documents

Localization

  • Available in:
  • WOODWARD’S PARACETAMOL (syrup)
    South Africa
  • Language:
  • English

Other information

Status

  • Source:
  • Sounth African Electronic Package Inserts
  • Last update:
  • 09-08-2016

Patient Information leaflet


WOODWARD’S PARACETAMOL (syrup)

SCHEDULING STATUS:

S0

PROPRIETARY NAME

(and dosage form):

WOODWARD’S PARACETAMOL (syrup)

COMPOSITION:

Each 5 mL contains:

Paracetamol 120,00 mg

Preservatives:

Methylparaben 0,10% m/v

Propylparaben 0,01% m/v

Contains no alcohol, sugar or tartrazine.

PHARMACOLOGICAL CLASSIFICATION:

A 2.7 Anti-pyretic or anti-pyretic and anti-inflammatory analgesics.

PHARMACOLOGICAL ACTION:

Paracetamol has analgesic and anti-pyretic actions.

INDICATIONS:

For the relief of mild to moderate pain and fever.

CONTRA-INDICATIONS:

Sensitivity to paracetamol. Severe liver function impairment.

WARNINGS:

Dosage in excess of those recommended may cause severe liver damage.

1. Consult your doctor if no relief is obtained with the recommended dosage.

2. Do not use continuously for longer than 10 days without consulting your doctor.

3. Store in a safe place out of reach of children.

4. Patients suffering from liver or kidney diseases should take paracetamol under medical supervision.

DOSAGE AND DIRECTIONS FOR USE:

(NOTE: 1 Medicine measure = 5 mL)

Infants 3-12 months: 2,5 mL

Children 1-4 years: 2,5-5 mL

Children 5-8 years: 5-10 mL

Children 9-12 years: 10-15 mL

Repeat 3 to 4 times daily if necessary. Maximum 4 doses daily. Do not exceed the stated dose.

SIDE EFFECTS AND SPECIAL PRECAUTIONS:

Sensitivity reactions resulting in reversible skin rash or blood disorders e.g. neutropenia, leucopenia, pancytopenia, may

occur.

The skin rash is usually erythematous or urticarial but sometimes more serious and may be accompanied by fever and

mucosal lesions.

KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:

Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain.

Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose and metabolic acidosis may

Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose and metabolic acidosis may

occur. Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac

arrhythmias have been reported.

Symptoms during the first two days of acute poisoning do not reflect the potential seriousness of the overdosage. Nausea,

vomiting, anorexia and abdominal pain may persist for a week or more. Liver injury may become manifest on the second

day, (or later) initially by elevation of serum transaminase and lactic dehydrogenase activity, increased serum bilirubin

concentration and prolongation of prothrombin time. The liver damage may progress to encephalopathy, coma and death.

Cerebral oedema and non-specific myocardial depression have also occurred.

In the event of overdosage consult a doctor or take the patient to the nearest hospital immediately. Specialised treatment

is essential as soon as possible.

Prompt treatment is essential. Any patient who has ingested about 7,5 g of paracetamol in the preceding 4 hours should

undergo gastric lavage. Specific therapy with an antidote such as acetylcysteine or methionine may be necessary. If

decided upon, acetylcysteine should be administered IV as soon as possible.

Acetylcysteine:

Acetylcysteine should be administered as soon as possible, preferably within 8 hours of overdosage.

IV:

An initial dose of 150 mg/kg in 200 mL glucose injection, given intravenously over 15 minutes, followed by an

intravenous infusion of 50 mg/kg in 500 mL of glucose injection over the next 4 hours, and then 100 mg/kg in

1000 mL over the next 16 hours. The volume of intravenous fluids should be modified for children.

Orally: 140 mg/kg as a 5% solution initially, followed by a 70 mg/kg solution every 4 hours for 17 doses.

Acetylcysteine is effective if administered within 8 hours of overdosage.

IDENTIFICATION:

A clear, red syrup with a blackberry odour and taste.

PRESENTATION:

100 mL amber glass bottles.

STORAGE INSTRUCTIONS:

Store below 25ºC in well-closed containers, protected from light.

KEEP OUT OF REACH OF CHILDREN.

REGISTRATION NUMBER:

X/2.7/207

NAME AND BUSINESS ADDRESS OF THE HOLDER OF THE CERTIFICATE OF REGISTRATION:

Pharmacare Limited

Building 12

Healthcare Park

Woodlands Drive

Woodmead

Sandton

2148

DATE OF PUBLICATION OF THIS PACKAGE INSERT:

23 December 1992

308684 080101 Harry’s Printers-K00000 B08

New addition to this site: June 2008

Source: Pharmaceutical Industry

There are no safety alerts related to this product.

There are no news related to this product.

Other products with the same active ingredient

Other products from the same company